Florida, 2020Flooding in Florida, September 7, 2020
September 7, 2020 · NWS TBW · 2 events in 1 county or zone
An upper level low in south Florida helped to increase our typical summer time convection which caused some flooding in Lee County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low in south Florida helped to increase our typical summer time convection which caused some flooding in Lee County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Sep 7, 1:42 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 7, 1:42 PM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
242 PM EDT Mon Sep 7 2020
.DISCUSSION...
An upper level ridge to our east and west have funneled an upper-
level low over the peninsula. While slowly meandering northward and
weakening, this feature continues to provide additional instability
over the peninsula, leading to what is expected to be a rather
active afternoon today, tomorrow, and even Wednesday. Thunderstorms
are expected to develop and become rather numerous through the
afternoon and evening hours.
This trend will continue through the remainder of the work week and
into the weekend too. The weak upper-level low continues northward
and weakens. Despite a deep trough developing out west, the
subtropical high will block eastward progression and the feature
is expected to become cutoff and then lift northward in the
background flow. With high pressure remaining the dominant feature
all the way to the surface, and situated to our east, an easterly
wind will prevail each day. As such, the west coast sea breeze
should stay near to the coast. This will setup for a highly
favorable region for thunderstorms to develop each day, and some
of the highest POPs are concentrated along this region. As always,
storms will need to be monitored closely, but organized severe
weather is not expected with a continual stream of deep, tropical
moisture and light winds through the atmospheric column.
Overall, this is about what one would expect for this time of year.
A late-summer pattern has setup with scattered to numerous showers
and thunderstorms each afternoon and evening. Temperatures will run
around normal, and heat indices will run in the low 100s. There's no
change in sight for the next seven days.
&&
.AVIATION...
Convection has begun developing inland and will propagate westward
towards coastal terminals. The motion and longevity is still quite
erratic. It is difficult to say when and which terminals will be
directly impacted at this time. However, brief reductions to
CIGs/VSBY are possible along with gusty winds. Impacts are being
handled with TEMPOs as needed. Conditions quiet this evening before
a similar pattern sets up again tomorrow.
&&
.MARINE...
Easterly flow, ample moisture, and instability will lead to
scattered showers and thunderstorms that develop inland each day.
These storms are expected to push towards the coast. Throughout the
forecast period, this won't change much. Mariners should remain
aware of the weather before heading out, as passing storms could
create locally hazardous conditions. Otherwise, benign conditions
are expected for coastal waters.
&&
.FIRE WEATHER...
Scattered to numerous showers and thunderstorms remain in the
forecast throughout the entire period thanks to a late summer
pattern. As such, ample moisture will remain present. Outside of low
dispersions in the overnight hours, fire weather concerns are low.
&&
.Preliminary Point Temps/PoPs...
TPA 90 74 90 76 / 80 50 80 40
FMY 91 74 90 75 / 70 50 60 50
GIF 90 74 90 74 / 70 30 70 20
SRQ 91 73 90 75 / 70 50 70 50
BKV 90 72 90 73 / 70 30 80 30
SPG 91 76 91 76 / 80 50 80 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
Flannery
In the hours before
Local storm report, Sep 7, 3:12 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
412 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 1 W MACDILL AIR FORCE 27.85N 82.52W
09/07/2020 M43 MPH HILLSBOROUGH FL AWOS
AWOS STATION KMCF MACDILL AFB TAMP.
&&Special weather statement, Sep 7, 3:18 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
418 PM EDT Mon Sep 7 2020
FLZ050-151-072100-
Coastal Hillsborough FL-Pinellas FL-
418 PM EDT Mon Sep 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PINELLAS AND
NORTHWESTERN HILLSBOROUGH COUNTIES UNTIL 500 PM EDT...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm near
East Lake, or 9 miles southeast of Holiday, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clearwater, Largo, Palm Harbor, East Lake, Harbor Bluffs, Keystone,
Citrus Park, Safety Harbor, Oldsmar, Belleair, Belleair Bluffs,
Westchase, Crystal Beach, Town N Country and Caladesi Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2816 8281 2816 8262 2810 8259 2809 8258
2798 8257 2791 8283
TIME...MOT...LOC 2017Z 086DEG 13KT 2807 8266
TBWLocal storm report, Sep 7, 4:03 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
503 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND GST 7 NW PALMETTO 27.60N 82.65W
09/07/2020 M44 MPH GMZ830 FL MESONET
MESONET STATION XSKY SKYWAY FISHING PIER.
&&Flood, Lee
- When
- September 7, 4:30 PM EST
- Where
- Lee County, 0.93 mi SE of Whiskey Creek to 1.04 mi SE of Whiskey Creek
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 26.570, -81.890
Broadcast media shared a picture of a residential road completely under water in Whiskey Creek.
Flood, Lee
- When
- September 7, 5:00 PM EST
- Where
- Lee County, 1.85 mi W of Fort Myers Villas
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 26.550, -81.900
Broadcast Media reports water getting into the first level of homes on Winkler Road and Cypress Lake Drive.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in California, September 7 to 9, 202016 deaths · $270,000 · 57 kt wind · 6 events
- Wildfire in Oregon, September 7 to 30, 20207 deaths · 38 injured · 11 events
- High Wind and Strong Wind in Oregon, September 7 to 8, 20205 deaths · $3.6 billion · 80 kt wind · 8 events
- Heavy Snow and High Wind in Utah, September 7 to 9, 20201 death · 24 injured · $8.6 million · 86 kt wind · 9 events
- Wildfire and Dust Storm in Washington, September 7 to 28, 20201 death · 2 injured · $15 million · 18 events
- High Wind in Washington, September 7 to 8, 2020$1.1 billion · 58 kt wind · 3 events
- High Wind in Oregon, September 7, 20201 death · 54 kt wind · 2 events
- Flash Flooding and Hail in Ohio, September 7 to 8, 2020$1.3 million · 2 in hail · 29 events
- Wildfire and High Wind in Idaho, September 7 to 8, 2020$2.6 million · 56 kt wind · 3 events
- High Wind in Idaho, September 7 to 8, 20202 injured · $300,000 · 67 kt wind · 15 events
- Tornado and Flash Flooding in Ohio, September 7 to 8, 2020$120,000 · EF0 · 38 events
- Wildfire in Idaho, September 7 to 12, 2020$600,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 913510, 913511.